Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

The Saddlepoint Correction in Conditional Logistic Likelihood Analysis

Bruce Levin
Biometrika
Vol. 77, No. 2 (Jun., 1990), pp. 275-285
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2336805
Stable URL: http://www.jstor.org/stable/2336805
Page Count: 11
  • Read Online (Free)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
The Saddlepoint Correction in Conditional Logistic Likelihood Analysis
Preview not available

Abstract

Barndorff-Nielsen & Cox (1979) introduced the double saddlepoint approximation to the conditional likelihood function for a structural parameter vector given a sufficient statistic for a nuisance parameter vector. This approximation is considered in some detail for the case of multiple logistic regression models with polytomous outcome states. It is shown that the profile score with saddlepoint correction yields a simple derivation of an approximation to the mean of a noncentral hypergeometric random variable, discussed by Levin (1984) and Gart (1987), while providing analogous formulae in more general cases; and extends, to the general case, an algorithm of McCullagh (1984) for the approximate calculation of conditional maximum likelihood estimates of log odds ratio regression coefficients from several fourfold tables.

Page Thumbnails

  • Thumbnail: Page 
[275]
    [275]
  • Thumbnail: Page 
276
    276
  • Thumbnail: Page 
277
    277
  • Thumbnail: Page 
278
    278
  • Thumbnail: Page 
279
    279
  • Thumbnail: Page 
280
    280
  • Thumbnail: Page 
281
    281
  • Thumbnail: Page 
282
    282
  • Thumbnail: Page 
283
    283
  • Thumbnail: Page 
284
    284
  • Thumbnail: Page 
285
    285